2 Clarke Drive
Cranbury, NJ 08512
© 2022 MJH Life Sciences™ and OncLive - Clinical Oncology News, Cancer Expert Insights. All rights reserved.
Cristina Gasparetto, MD, discusses how to manage keratopathy associated with treatment with belantamab mafodotin-blmf in patients with multiple myeloma.
Cristina Gasparetto, MD, professor of medicine, Duke Cancer Institute, discusses how to manage keratopathy associated with treatment with belantamab mafodotin-blmf (Blenrep) in patients with multiple myeloma.
It is important to reassure patients that ocular adverse effects, such as keratopathy, that are associated with belantamab mafodotin treatment, are not often permanent, according to Gasparetto. Frequent follow-ups with an ophthalmologist are needed to make appropriate adjustments and ensure that the patient can continue therapy for a prolonged period of time, Gasparetto adds.
Upon completion of belantamab mafodotin infusion, there is generally an improvement in ocular AEs, Gasparetto explains. Keratopathy may take a few months to improve, Gasparetto adds. Although these AEs cannot be prevented, they can effectively be managed through close collaboration with an ophthalmologist, Gasparetto concludes.